Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 94, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 4, 2017, 9:08 PM CDT for Delta County, Lamar County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2017, 9:08 PM CDT (02:08 UTC)
- Expired
- Apr 4, 2017, 9:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Delta County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 189 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:14 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 4, 7:14 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 714 PM CDT Tue Apr 4 2017 .AVIATION... /00Z TAFs/ A dryline is currently moving through the Dallas/Fort Worth Metroplex. Despite significant low-level convergence along the boundary, deep convection only developed after 23Z. DFW and DAL are currently near the tail end of these intensifying cells, but the boundary may be east of both airports before the line is able to develop any further south. The Bonham cornerpost is shut down, and these arrivals are rerouting through Cedar Creek. Towers southwest of Fort Worth have topped FL200, and while these cells may not impact the commercial airports, they could disrupt the now busy southeast arrival corridor. Elevated showers have expanded in areal coverage northwest of the Metroplex, impacting the Bowie cornerpost. This activity will likely remain north of the Metroplex TAF sites, but the already affected north departures will continue to be challenged by this additional convection as it moves east this evening. West winds will prevail much of the evening until a cold front veers the winds to the northwest around midnight. DFW has already switched to north flow. Speeds will increase significantly with the frontal passage but will likely subside a bit toward daybreak. This will only be temporary; once deep mixing ensues mid-morning Wednesday, sustained speeds may approach 25 knots, with some gusts potentially reaching the AWW threshold. However, the 310/320 direction should preclude significant crosswind concerns. The winds will subside around nightfall Wednesday evening. 25 && .PREV DISCUSSION... /ISSUED 314 PM CDT Tue Apr 4 2017/ As of 3pm, a surface low was located in Southwest OK with a trailing cold front draped westward through the TX Panhandle. A diffuse dryline was positioned roughly from Wichita Falls southward toward Cisco with dewpoints in the 30s and 40s and west winds behind this boundary. These features are associated with a potent upper trough pivoting through northern NM. Ascent ahead of this shortwave has led to broken mid-level clouds across much of North and Central TX today which have helped keep temperatures from soaring into the upper 80s thus far. Momentum transfer from a strong LLJ on the eastern periphery of the 850mb low has led to gusty winds of up to 30-35 mph; a Wind Advisory remains in effect through 7pm. As this cold front moves through the area tonight, a few storms will be possible across our eastern areas and temperatures will cool dramatically. The main forecast concern continues to be the potential for a few thunderstorms this evening east of I-35, a couple of which could be strong and capable of small hail and/or downburst winds. Moisture is quite meager across the forecast area, but with strong forcing and steep lapse rates, the dynamic shortwave trough should be able to find enough moisture to generate isolated storms between 6pm and midnight near the dryline/cold front interface as the cold front overtakes the dryline while pushing southeastward. Substantial ascent can already be observed via cooling cloud tops on regional satellite imagery. In addition, a somewhat unstable cu field is developing just west of I-35 with bases around 8 kft. While the severe storm threat will be mostly north of the Red River in OK, a couple strong or marginally severe storms can't be ruled out especially in our northeastern counties, roughly from Paris to Emory. The steep lapse rates aloft imply a threat for at least some small hail. In addition, the very dry boundary layer means that these high-based storms would generate very negatively buoyant downdrafts evidenced by DCAPE values over 1000 J/KG. These conditions suggest any storm will also pose a downburst wind threat. Once again, the moisture is the limiting factor to convective development in our forecast area this evening and expect coverage of storms to be isolated at best. Any activity should be ending by midnight at the latest. As the cold front encounters slightly more favorable moisture content in our southeast counties, it may be able to generate a few showers overnight, but have maintained a dry forecast for now. The cold front should be through most if not all of the forecast area by ~3am. In the wake of tonight's cold front, a much cooler day will follow on Wednesday with temperatures 15-20 degrees cooler than today. Northwest winds will remain breezy behind the front at 15-20 mph with some gusts up to 30 mph throughout the day. Have decided not to extend the Wind Advisory through tomorrow at this time as conditions should be borderline. Quieter weather will persist through the end of the week. Thursday morning's lows will be some of the coolest readings we've seen in about 3 weeks with temperatures expected to fall into the 40s and even upper 30s. As upper ridging builds across the Central US, a gradual warming trend will ensue through Friday with temperatures moderating a couple degrees each day. By Saturday, another upper trough will be deepening across the western US. A warm advection regime will set up across the Southern Plains in advance of this trough and moisture will begin returning to the region. The weekend looks to be warmer, with highs in the upper 70s to upper 80s both Saturday and Sunday. As deeper moisture arrives on Sunday, cloudiness should be on the increase. Cannot rule out a few showers Sunday afternoon or evening beneath a very strong capping inversion but this potential is too low to mention right now. Higher rain chances will arrive Sunday night and persist through early next week. As the upper trough continues deepening and advancing east, a slow-moving front is forecast to set up across parts of Texas. Models suggest several upper disturbances will rotate through the parent longwave trough leading to a few rounds of showers and storms from Sunday night through at least Tuesday. At this point, it's too far into the forecast to pin down any exact timing or details with this next system, but it does appear that there will be numerous opportunities for thunderstorms or widespread rainfall in the day 6-8 time frame. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 70 47 73 52 / 20 0 0 0 0 Waco 50 70 43 74 48 / 10 0 0 0 0 Paris 49 65 43 69 46 / 30 0 0 0 0 Denton 47 69 39 71 46 / 20 0 0 0 0 McKinney 50 67 42 71 47 / 20 0 0 0 0 Dallas 53 70 49 74 52 / 20 0 0 0 0 Terrell 50 68 45 72 47 / 20 0 0 0 0 Corsicana 50 69 45 73 49 / 20 0 0 0 0 Temple 53 70 43 75 48 / 5 0 0 0 0 Mineral Wells 45 69 42 73 46 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ091>093-100>104- 115>120-129>134-141>145. && 25/58
Hazardous weather outlook, Apr 4, 8:14 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 814 PM CDT Tue Apr 4 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060115- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 814 PM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms through this evening east of a line from Sherman to Dallas to Mexia. Some storms could be strong with gusty winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will return Sunday Night and Monday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this evening northeast of a Sherman to McKinney to Emory line.
In the hours before
Local storm report, Apr 4, 7:49 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 2 SSE PRINCETON 33.15N 96.49W
04/04/2017 E1.00 INCH COLLIN TX TRAINED SPOTTER
COCORAHS OBSERVER REPORTS QUARTER SIZE HAIL 2 MILES SSE
OF PRINCETON.Special weather statement, Apr 4, 7:49 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
749 PM CDT TUE APR 4 2017
TXZ095-050115-
Lamar TX-
749 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 815
PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Goodland, or 12 miles northwest of Paris, moving
northeast at 35 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of northern Lamar
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3393 9556 3388 9554 3389 9551 3388 9551
3389 9546 3387 9546 3387 9540 3388 9534
3389 9533 3388 9532 3371 9567 3382 9577
3391 9567 3391 9564 3394 9560
TIME...MOT...LOC 0048Z 231DEG 30KT 3383 9566
58Local storm report, Apr 4, 8:07 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
807 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL KINGSTON 33.25N 96.18W
04/04/2017 E1.75 INCH HUNT TX TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED ON HWY 69 IN THE KINGSTON
COMMUNITY.Special weather statement, Apr 4, 8:07 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
807 PM CDT TUE APR 4 2017
TXZ095-050130-
Lamar TX-
807 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAMAR COUNTY UNTIL 830 PM
CDT...
At 807 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Paris, moving northeast at 60 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Paris, Blossom, Roxton, Toco and Sun Valley.
LAT...LON 3351 9578 3367 9586 3387 9546 3387 9534
3389 9533 3388 9531 3368 9531
TIME...MOT...LOC 0107Z 242DEG 53KT 3365 9570
58Local storm report, Apr 4, 8:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL CELESTE 33.28N 96.20W
04/04/2017 E1.00 INCH HUNT TX TRAINED SPOTTER
SPOTTER REPORTS QUARTER SIZE HAIL 3 MILES SOUTH OF
CELESTE.Local storm report, Apr 4, 8:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL PARIS 33.65N 95.53W
04/04/2017 E1.00 INCH LAMAR TX AMATEUR RADIO
HAM RADIO OPERATORS REPORT QUARTER SIZE HAIL AT SE LOOP
AND HWY 286 IN PARIS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:02 PM CDT | Special Weather Statement | FWD | Fannin | 28 min |
| Apr 4, 7:16 PM CDT | Special Weather Statement | FWD | Fannin | 29 min |
| Apr 4, 7:18 PM CDT | Special Weather Statement | FWD | Fannin | 27 min |
| Apr 4, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
| Apr 4, 7:31 PM CDT | Special Weather Statement | FWD | Collin | 29 min |
| Apr 4, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt | 26 min |
| Apr 4, 7:49 PM CDT | Special Weather Statement | FWD | Lamar | 26 min |
| Apr 4, 7:59 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 46 min |
| Apr 4, 8:07 PM CDT | Special Weather Statement | FWD | Lamar | 23 min |
| Apr 4, 8:24 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 51 min |
| Apr 4, 8:39 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 35 min |
| Apr 4, 9:33 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.